Translator Disclaimer
1994 Symmetries, isometries and length spectra of closed hyperbolic three-manifolds
Craig D. Hodgson, Jeffrey R. Weeks
Experiment. Math. 3(4): 261-274 (1994).

Abstract

Previously known algorithms to compute the symmetry group of a cuspedhyperbolic three-manifold and to test whether two cusped hyperbolicthree-manifolds are isometric do not apply directly to closedmanifolds. But by drilling out geodesics from closed manifolds onemay compute their symmetry groups and test for isometries using thecusped manifold techniques. To do so, one must know precisely howmany geodesics of a given length the closed manifold has. Here weprove the propositions needed to rigorously compute a length spectrum,with multiplicities. We also tabulate the symmetry groups of thesmallest known closed hyperbolic three-manifolds.

Citation

Download Citation

Craig D. Hodgson. Jeffrey R. Weeks. "Symmetries, isometries and length spectra of closed hyperbolic three-manifolds." Experiment. Math. 3 (4) 261 - 274, 1994.

Information

Published: 1994
First available in Project Euclid: 24 March 2003

zbMATH: 0841.57020
MathSciNet: MR1341719

Subjects:
Primary: 57N10
Secondary: 57M50

Rights: Copyright © 1994 A K Peters, Ltd.

JOURNAL ARTICLE
14 PAGES


SHARE
Vol.3 • No. 4 • 1994
Back to Top